MAUDE Adverse Event Report: STRYKER GMBH STRAIGHT REDUCTION CLAMP, BROAD VARIAX2

STRYKER GMBH STRAIGHT REDUCTION CLAMP, BROAD VARIAX2
Model Number 705297
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/14/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Upon completion of investigation, additional information will be provided in a supplemental report.
 
Event or Problem Description
It was reported, the tip of the reduction clamp was broken during the surgery.The broken piece was taken out from the patient¿s body and the procedure was continued.There was no injury to the patient.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event could be confirmed, since the device was returned for evaluation and matches the reported failure mode.Device inspection revealed the following: the received clamp had one of its leg broken.The fracture pattern on the surface of the broken leg indicates typical brittle fracture under immense bending load.The breakage originated from the outer surface and progressed inwards, then suddenly breaking throughout with a rough surface.The broken segment showcased a deformed tip as well which also indicates application of high bending load.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.No indications of manufacturing or design related problems were found during the investigation.A review of the labeling did not indicate any abnormalities.Based on the above investigation, the root cause of the failure is user related.The breakage of one of the legs of the clamp occurred due to intra-op excessive bending load application on the leg, more than it could sustain.Ultimately leading to an instantaneous brittle fracture.If any further information is provided, the complaint report will be updated.

Brand Name
STRAIGHT REDUCTION CLAMP, BROAD VARIAX2
Common Device Name
CLAMP
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
CH  2545
MDR Report Key9826906
Report Number0008031020-2020-00689
Device Sequence Number19008066
Product Code HXD
UDI-Device Identifier07613327125252
UDI-Public07613327125252
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number705297
Device Catalogue Number705297
Device Lot NumberL28816
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/03/2020
Initial Date Received by Manufacturer 02/14/2020
Supplement Date Received by Manufacturer03/19/2020
Initial Report FDA Received Date03/12/2020
Supplement Report FDA Received Date04/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1